Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 143, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2018, 1:53 PM MDT for Deuel County, Nebraska. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 1:53 PM MDT (19:53 UTC)
- Expired
- Jun 17, 2018, 2:30 PM MDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Deuel County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:28 PM MDT | TORNADO | 9 Wsw Big Springs, NE | ROPE TORNADO SPOTTED ABOUT 9 MILES WEST OF BIG SPRINGS |
| Jun 17, 2:35 PM MDT | TSTM WND DMG | 6 Ese Chappell, NE | CAMPER FLIPPED ALONG I-80 NEAR MM 92 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:35 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS53 KLBF 171953
SVRLBF
NEC049-172030-
/O.NEW.KLBF.SV.W.0143.180617T1953Z-180617T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
153 PM MDT SUN JUN 17 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Deuel County in the Panhandle of Nebraska...
* Until 230 PM MDT.
* At 152 PM MDT, a severe thunderstorm was located near Ovid, or 8
miles south of Chappell, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Chappell.
This includes Interstate 80 in Nebraska between mile markers 85 and
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of Nebraska.
LAT...LON 4116 10243 4117 10208 4100 10221 4100 10246
4101 10255
TIME...MOT...LOC 1952Z 212DEG 16KT 4098 10246
HAIL...1.75IN
WIND...60MPH
$$
JWS1 follow-up statement
727
WWUS53 KLBF 172004
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
204 PM MDT SUN JUN 17 2018
NEC049-172030-
/O.CON.KLBF.SV.W.0143.000000T0000Z-180617T2030Z/
Deuel NE-
204 PM MDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHERN DEUEL COUNTY...
At 204 PM MDT, a severe thunderstorm was located near Ovid, or near
Chappell, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chappell.
This includes Interstate 80 in Nebraska between mile markers 85 and
100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A Tornado Watch remains in effect until 900 PM MDT for the Panhandle
of Nebraska.
LAT...LON 4116 10243 4117 10208 4100 10221 4100 10246
4101 10255
TIME...MOT...LOC 2004Z 220DEG 14KT 4101 10242
HAIL...1.75IN
WIND...60MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:20 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 17, 12:20 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 120 PM CDT Sun Jun 17 2018 .SHORT TERM...(Tonight and Monday) Issued at 120 PM CDT Sun Jun 17 2018 A nearly stationary front extends northeast to southwest from near O'Neill to Grant. The front will slowly shift southeast as a cold front late this afternoon. Moisture will be in abundance with the remnants of tropical system Bud moving into the region, sfc dew points are near 70F and PWAT values range from 1.5-2 inches contributing to CAPE values around 2500 to 3000 J/KG this afternoon from near Oshkosh to O'Neill and points south. Thunderstorms should rapidly develop between 2pm and 4pm near the front. Bulk shear values greater than 40 kt will help storms organize with a few severe storms expected. The threat turns to heavy rainfall tonight, especially in Cherry and Sheridan counties where several inches of rain fell with the storms on Saturday night. There could also be some flash flooding with the storms outside of the watch given the amount of available moisture but the flooding will be limited to more urban areas or areas where storms are training. Later in the evening, thunderstorms will slowly shift northward due to southerly upper level flow. Storms will weaken as they move farther north of the boundary, but still could contain some locally heavy rainfall. Due to the heavy rainfall across northwest Nebraska last night, have issued a flash flood watch due to the potentially for more heavy rainfall. .LONG TERM...(Monday Night through Sunday) Issued at 120 PM CDT Sun Jun 17 2018 A pattern shift to rainy and cool for much of the week as a large and slow moving upper level low drifts east across the region. A steady stream of moisture will supply the area for much of the week as well. Agree with WPC issuing a Moderate risk for excessive rainfall for Tuesday and Tuesday night across southwest Nebraska, and a slight risk elsewhere. Still appears that by later Thursday, much of the area will have received 2 to 4 inches of rainfall. Conditions should dry out some by the end of the week and the weekend, but still may be some scattered rainfall. Highs through Thursday should generally be in the upper 60s and 70s, with upper 70s and 80s returning Friday into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1221 PM CDT Sun Jun 17 2018 MVFR cigs will continue for much of western and north central Nebraska though the forecast period. Thunderstorms will develop this afternoon across the panhandle and overspread the Sandhills and southwest Nebraska this evening. Hail and gusty erratic winds may accompany any storm. In addition, very heavy rain will lead to reduced visby. Thunderstorms taper to rain showers tonight and dissipate overall Sunday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for NEZ004-094. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Snively
Hazardous weather outlook, Jun 17, 2:55 AM MDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 355 AM CDT Sun Jun 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-180900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 355 AM CDT Sun Jun 17 2018 /255 AM MDT Sun Jun 17 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Thunderstorms are expected today and especially tonight. A few of the storms may be severe and produce large hail and strong winds. However, the primary threat is locally heavy rain which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms will bring heavy rain to the region Tuesday into Wednesday. Stay tuned to later forecasts the flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, Jun 17, 8:18 AM MDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 AM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 8 SSW CODY 42.83N 101.31W
06/17/2018 M2.60 INCH CHERRY NE COCORAHS
&&
JURGENSENLocal storm report, Jun 17, 8:19 AM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 AM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 8 ESE GORDON 42.76N 102.06W
06/17/2018 M1.44 INCH CHERRY NE COCORAHS
&&
JURGENSENLocal storm report, Jun 17, 8:20 AM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 AM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN GORDON 42.81N 102.20W
06/17/2018 M1.24 INCH SHERIDAN NE AWOS
&&
JURGENSENLocal storm report, Jun 17, 8:21 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 AM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NE KILGORE 42.95N 100.94W
06/17/2018 M1.13 INCH CHERRY NE CO-OP OBSERVER
&&
JURGENSENLocal storm report, Jun 17, 8:22 AM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
922 AM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 1 S RUSHVILLE 42.70N 102.47W
06/17/2018 M1.13 INCH SHERIDAN NE COCORAHS
&&
JURGENSENLocal storm report, Jun 17, 10:53 AM MDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 AM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 10 SE GORDON 42.70N 102.06W
06/17/2018 M1.47 INCH CHERRY NE PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:32 PM MDT | Special Weather Statement | LBF | Cherry | 28 min |
| Jun 16, 6:48 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
| Jun 16, 7:46 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 17, 1:13 AM MDT | Flash Flood Watch | LBF | Cherry, Sheridan | 25 hr |
| Jun 17, 2:08 PM MDT | Tornado Warning | LBF | Deuel | 52 min |
| Jun 17, 2:30 PM MDT | Tornado Warning | LBF | Deuel, Keith | 45 min |
| Jun 17, 3:06 PM MDT | Tornado Warning | LBF | Keith | 39 min |
| Jun 17, 3:32 PM MDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 17, 3:59 PM MDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jun 17, 4:07 PM MDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 38 min |
| Jun 17, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jun 17, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jun 17, 4:40 PM MDT | Tornado Warning | LBF | Logan, McPherson | 50 min |
| Jun 17, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 43 min |
| Jun 17, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 33 min |
| Jun 17, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 42 min |
| Jun 17, 5:53 PM MDT | Special Weather Statement | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.